MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM RT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM RT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign post code - (b)(6).
 
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the biosure regenesorb screw broke into pieces.All fragments were completely removed from the patient.A back-up device was available to complete the procedure without delay.The patient was not stated to be injured.
 
Additional Manufacturer Narrative
One 72204396 a 7mm biosure regenesorb screw used for treatment, was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Adherence to the instructions for use recommendations.2.Use of other than recommended prep instrument size or types.3.Getting entangled with other instruments or devices.4.Stripping or over-torque.5.Damaged prep instruments.6.Unexpected bone density/condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone-tendon-bone grafts prior to inserting the interference screw.Complaint search revealed no other related complaints for the history of either product lot.Final products met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72204396 7x25mm biosure regenesorb screw used for treatment, was returned for evaluation.The complaint stated: ¿the biosure regenesorb screw broke into pieces.¿ there was a relationship between the reported event and the device.The product was fractured.There was an entire section absent that had been cracked vertically.Excess pressure was placed upon the screw.Use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone-tendon-bone grafts prior to inserting the interference screw.Complaint search revealed no other related complaints for the history of the manufacturing lot.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
SCREW BIOSURE REGENESORB 7MM X 25MM RT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8644398
Report Number1219602-2019-00612
Device Sequence Number14006070
Product Code MAI
UDI-Device Identifier00885554036725
UDI-Public00885554036725
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2020
Device Catalogue Number72204396
Device Lot Number50670828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/25/2019
07/03/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date06/27/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1